My Dog Ate Quadritop What Should I Do?
Chances are that if your dog develops a skin condition that the vet may prescribe medication for this. For some reason, some dogs are likely to go after the medication and may try to eat it. Yuck!
One medication that’s wildly used is called Quadritop.
What is Quadritop?
Quadritop is an ointment that contains triamcinolone acetonide. This is a corticosteroid substance, which works like an anti-inflammatory. This ingredient reduces swelling and pain that may come from skin diseases.
Another ingredient is neomycin sulfate: this is an antipruritic medication that works to relieve itching. It helps soothe the skin and keeps your dog from developing a secondary bacterial or fungal infection.
Nystain is an antifungal antibiotic, which is used to treat yeast infections on the skin. When this substance is combined with theostrepton, it works to treat yeast and bacterial infections.
What is Quadritop Used For?
Quadritop is prescribed to treat skin infections, cysts between the toes, as well as canine anal gland infections.
This medication is also prescribed when the skin disease includes inflammation or dermatitis and works to treat secondary infections that are also present.
My Dog Ate Quadritop, Should I Be Worried?
Many medications may be safe to use on the skin, but when ingested they can cause problems. The same is true for Quadritop. As with other medications, Quadritop may cause problems if a dog eats a large amount of the ointment. This would mean the dog has received an overdose of the medication.
Not only do dogs ingest the ointment, but they may become overly medicated if the ointment is placed on a large area of the body. Another issue is that dogs will lick off the medication, with the same results—he will receive an overdose of the drug.
Symptoms of Quadritop Overdose in Dogs
If your dog ingests only a small amount of this medication, chances are he will be OK. He may experience a mild upset stomach. However, if your dog ingests a large amount of this ointment, then you’ll need to watch for these symptoms:
- Uncontrollable seizures
- Excess salivation
- Loss of appetite
- Bluce mucus membranes
- Trouble breating
- Cardiac arrhythimias
If you know the dog has ingested a large amount of Quadritop, then it’s a good idea to call your vet right away.
The vet may ask that you bring your dog for an exam. They will perform a physical exam and work to stabilize your dog if he’s showing signs of Quadritop toxicity.
With all medications, it’s best to keep them locked away, where your dog can’t access them. Then you’ll be able to keep him safe, avoid a serious health issue from eating Quadratop.